Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Saquinavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV Treatment Guidelines

...start treatmentover the years. The guidelines have been changed a number of times. Someearlier versions recommended that people wait longer before starting HIVtreatment. This was because of concerns about the HIV drugs, such as sideeffects and difficult dosing schedules. It was thought that HIV was not asharmful as possible drug side effects in people with higher CD4 counts. There is now more proof that untreated HIV has a negative impact on...
Ask the Experts

Long-term steroid use

I noticed in the answer you gave to one questioner concerning steroids that you yourself have been on a low level course for some time. I've taken several courses over short periods - upto eight weeks - but don't want to do more for fear of the...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...I do not advocate long term use of anabolics . I have been taking a low dose of decadurabolin and testosterone every two weeks for the past 9 years. Testicular Read more »

Kaletra or Sustiva

Thank you Dr Young for you answer. You were asking if the change of med was because of side effects. As you indicated I have terrific immunologic and virologic response, this is why I am not sure why I am switching. The doctor just said before...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...with their cholesterol and don't have HIV, no?So, if the cholesterol is the major parameter that's causing your doctor to consider a switch, before abandoning a clearly successful regimen, here's a few things to consider: is your diet optimal,... Read more »

help with my anti-hiv drugs lebanon

Dear Dr. Bob,First I would like to say that your forum is helpful in so many ways.It was one week ago that i learned the dramatic news of being HIV+ and I am pretty sure you felt at one point what I am feeling right now. But somehow im finding the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...balance the beneficial effects of controlling viral replication and preserving CD4 cell count with the short- and long-term drug side effects and toxicities. Consequently the mantra becomes "hit wisely." Over recent years, it has been determined... Read more »

dropping D4T and initiating a PI.

Hi, My question is this: I'm a long-term nonprogressor of 15 years currently on zerit, viramune, and abacavir. I have had neuropathy in my feet/legs and hands. My Dr. wants to remove the zerit (a known cause of peripheral neuropathy) and add a...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
...to choose from as single drugs, and then lots more choices when using them together. None of them have any neuropathy as a side effect, so any of them are reasonable choices for you. From your combo -- I might guess that you were on AZT/3tc in... Read more »
Articles
Project Inform

Report from the HAARTland

...limited perhaps to one small study of a single drug. An initial dose-ranging study of the new fusion inhibitor, T-20 (pentafuside), gave the drug to one of the most difficult patient populations ever treated in a clinical trial setting.... Read more »
HIV i-Base

Side Effects and Management Strategies

...that peersupport is very useful." Liver toxicity and HIV drugs "It is difficult to consider taking a treatment that,in the long term, may help me -- but it's going tomake me very sick in the present." HIV meds and liver toxicity Many... Read more »
AIDSinfo

An Overview of Invirase (Saquinavir mesylate)

...doctors. Contraindications Patients should tell a doctor about any medical problems before taking this medicine. Possible Side Effects Along with its desired effects, saquinavir mesylate can cause some serious unwanted effects, including... Read more »
AIDS InfoNet

Saquinavir (Invirase)

... What Is Saquinavir? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Saquinavir? Saquinavir, also called Invirase, is a drug used as Read more »
Connect With Others

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
...where this will lead, but she is going to go stay with her mother who will "nag" her to take her meds. This does not seem lke a long term solution unless she intends to stay with her mother. The doctors strongly advised her to stay in the... Read more »

What should I think?

Posted by motherinlaw, 9 Replies
...give her one year, without six months. Three young children 12 through five (she is only 26). I don't think he has really considered what this will mean and her self esteem is so low she has just decided that this is the hand that fate dealt her.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
...like a nightmare that I can't wake up from. For now, I am feeling hopeful again that I can continue to live and the fear is subsiding somewhat. Has anyone else ever been as morbid as this or am I just a misfit. Read more »

hic

Posted by Anonymous
...Patients with the syndrome may have fever, fatigue, rash, pharyngitis or other symptoms. Primary HIV infection should be considered in any patient with possible HIV exposure who presents with fever of unknown cause. The diagnosis is based on a... Read more »